MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA SPIN PLUS KIT, 3 GUIDES, 6MM, 5PK; INSTRUMENT, ENT MANUAL SURGICAL

ACCLARENT, INC. RELIEVA SPIN PLUS KIT, 3 GUIDES, 6MM, 5PK; INSTRUMENT, ENT MANUAL SURGICAL
Model Number RSP0616MFS
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.[conclusion]: the healthcare professional reported that during an in-office primary balloon sinuplasty (bsp) procedure on (b)(6) 2020, the targeting the frontal, maxillary, and sphenoid sinuses, the tip of the frontal guide catheter on the 6mm 3 guides relieva spinplus kit (rsp0616mfs / 190822a-pc) cracked when it was positioned to deploy the balloon catheter.It was reported that the crack in the guide catheter was prior to any inflations of the balloon catheter; the tip cracked but did not completely break off.The physician removed the frontal guide tip and confirmed that no portion of the damaged tip was left behind.The procedure was successfully completed using another 6mm 3 guides relieva spinplus kit (rsp0616mfs).There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the acclarent product analysis lab received the returned package on 6/9/2020.The package included the relieva spin plus and the f-70 frontal guide catheter.Before decontamination, visual inspection was performed, and it was noted that the f-70 frontal guide catheter is broken at the plastic part at the end of the guide catheter shaft.The component was completely broken off and separated from the guide catheter.Residues of dried blood were also observed.After the visual inspection, the device underwent decontamination with 10% bleach solution for 2 hours.The device underwent decontamination with 10% bleach solution for 2 hours.The lot history record (lhr) was reviewed for this lot (190822a-pc).There were no anomalies found related to this complaint.In addition, the lhr review verified that the device was manufactured in accordance with documented specification and procedures.The complaint documented that the frontal guide catheter tip on the 6mm 3 guides relieva spinplus balloon catheter was cracked when it was positioned to deploy the balloon catheter.The crack was observed prior to any inflations of the balloon catheter; the tip was cracked but it did not completely break off from the guide catheter.The issue was confirmed during visual inspection of the returned device.The reported cracked / damaged part is completely separated from the guide catheter, this likely occurred during the device return shipping.Based on the device lot history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported cracked portion of the guide catheter could not be conclusively determined; however, it is possible that the patient¿s sinus anatomy, circumstances of the procedure and / or device manipulation / interaction may have resulted in inadvertent force applied that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an in-office primary balloon sinuplasty (bsp) procedure on (b)(6) 2020, the targeting the frontal, maxillary, and sphenoid sinuses, the tip of the frontal guide catheter on the 6mm 3 guides relieva spinplus kit (rsp0616mfs / 190822a-pc) cracked when it was positioned to deploy the balloon catheter.It was reported that the crack in the guide catheter was prior to any inflations of the balloon catheter; the tip cracked but did not completely break off.The physician removed the frontal guide tip and confirmed that no portion of the damaged tip was left behind.The procedure was successfully completed using another 6mm 3 guides relieva spinplus kit (rsp0616mfs).There was no report of any patient adverse event or complication.

Brand Name
RELIEVA SPIN PLUS KIT, 3 GUIDES, 6MM, 5PK
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
MDR Report Key10136364
Report Number3005172759-2020-00002
Device Sequence Number17049533
Product Code LRC
UDI-Device Identifier10705031232389
UDI-Public10705031232389
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberRSP0616MFS
Device Catalogue NumberRSP0616MFS
Device Lot Number190822A-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2020
Initial Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1